Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Nonsingular quadratic differential equations in the plane

Authors: M. I. T. Camacho and C. F. B. Palmeira
Journal: Trans. Amer. Math. Soc. 301 (1987), 845-859
MSC: Primary 58F18; Secondary 34C35
Erratum: Trans. Amer. Math. Soc. 307 (1988), 431.
MathSciNet review: 882718
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the problem of determining the number of inseparable leaves of nonsingular polynomial differential equations of degree two. As a corollary of a classification theorem for the foliation defined by these equations, we prove that this number is at most 2.

References [Enhancements On Off] (What's this?)

  • [A] V. Arnold, Chapitres supplémentaires de la théorie des équations différentielles ordinaires, Éditions de Moscou.
  • [C.T.] C. Chicone and Tian Jinghuang, On general properties of qudratic systems, Amer. Math. Monthly 89 (1982), 167-178. MR 645790 (84f:34044)
  • [D] F. Dumortier, Singularities of vector fields, Monograf. Mat. 32, IMPA, 1978. MR 526571 (81k:58050)
  • [G.S.L.] A. Gasull, Sheng Li-Ren and J. Llibre, preprint Univ. Autonoma Barcelona. MR 793765
  • [Ma] L. Markus, Topological types of polynomial differential equations, Trans. Amer. Math. Soc. 171 (1972), 157-178. MR 0306634 (46:5756)
  • [Mu] M. P. Muller, Quelques propriétés des feuilletages polynomiaux du plan, Bol. Soc. Math. Mexicana 21 (1976), 6-14. MR 0501014 (58:18488)
  • [P] C. F. B. Palmeira, Open manifolds foliated by planes, Ann. of Math. 107 (1978), 109-131. MR 0501018 (58:18490)
  • [S] Sheng Li-Ren, Systèmes quadratiques et camposantes de Reeb, Publication de l'IRMA, Univ. de Strasbourg, 1984, 226/p-132.
  • [S.S.] S. Schecter and M. Singer, Planar polynomial foliations, Proc. Amer. Math. Soc. 79 (1980), 649-656. MR 572321 (82j:58096a)
  • [S.S.2] -, Singular points of planar vector fields, Lecture Notes in Math., vol. 819, Springer-Verlag, Berlin and New York.
  • [T] F. Takens, Singularities of vector fields, Inst. Hautes Études Sci. Publ. Math. 43 (1974), 47-100. MR 0339292 (49:4052)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F18, 34C35

Retrieve articles in all journals with MSC: 58F18, 34C35

Additional Information

Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society